Trudy Matematicheskogo Instituta imeni V.A. Steklova
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Mat. Inst. Steklova:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Mat. Inst. Steklova, 2003, Volume 243, Pages 237–243 (Mi tm431)  

This article is cited in 5 scientific papers (total in 5 papers)

On the Gram Matrices of Systems of Uniformly Bounded Functions

B. S. Kashina, S. I. Sharekbc

a Steklov Mathematical Institute, Russian Academy of Sciences
b Université Pierre & Marie Curie, Paris VI
c Case Western Reserve University

Abstract: Let $A_N$, $N=1,2,…$, be the set of the Gram matrices of systems $\{e_j\}_{j=1}^N$ formed by vectors $e_j$ of a Hilbert space $H$ with norms $\|e_j\|_H\le 1$, $j=1,…,N$. Let $B_N(K)$ be the set of the Gram matrices of systems $\{f_j\}_{j=1}^N$ formed by functions $f_j\in L^\infty (0,1)$ with $\|f_j\|_{L^\infty (0,1)}\le K$, $j=1,…,N$. It is shown that, for any $K$, the set $B_N(K)$ is narrower than $A_N$ as $N\to \infty$. More precisely, it is proved that not every matrix $A$ in $A_N$ can be represented as $A=B+\Delta $, where $B\in B_N(K)$ and $\Delta $ is a diagonal matrix.

Full text: PDF file (159 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2003, 243, 227–233

Bibliographic databases:
UDC: 517.5
Received in May 2003

Citation: B. S. Kashin, S. I. Sharek, “On the Gram Matrices of Systems of Uniformly Bounded Functions”, Function spaces, approximations, and differential equations, Collected papers. Dedicated to the 70th birthday of Oleg Vladimirovich Besov, corresponding member of RAS, Trudy Mat. Inst. Steklova, 243, Nauka, MAIK Nauka/Inteperiodika, M., 2003, 237–243; Proc. Steklov Inst. Math., 243 (2003), 227–233

Citation in format AMSBIB
\Bibitem{KasSza03}
\by B.~S.~Kashin, S.~I.~Sharek
\paper On the Gram Matrices of Systems of Uniformly Bounded Functions
\inbook Function spaces, approximations, and differential equations
\bookinfo Collected papers. Dedicated to the 70th birthday of Oleg Vladimirovich Besov, corresponding member of RAS
\serial Trudy Mat. Inst. Steklova
\yr 2003
\vol 243
\pages 237--243
\publ Nauka, MAIK Nauka/Inteperiodika
\publaddr M.
\mathnet{http://mi.mathnet.ru/tm431}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2054436}
\zmath{https://zbmath.org/?q=an:1084.46009}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2003
\vol 243
\pages 227--233


Linking options:
  • http://mi.mathnet.ru/eng/tm431
  • http://mi.mathnet.ru/eng/tm/v243/p237

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Arora S., Berger E., Hazan E., Kindler G., Safra M., “On non-approximability for quadratic programs”, 46th Annual IEEE Symposium on Foundations of Computer Science, Proceedings, Annual IEEE Symposium on Foundations of Computer Science, 2005, 206–215  crossref  isi  scopus
    2. Alon N., Makarychev K., Makarychev Yu., Naor A., “Quadratic forms on graphs”, Invent. Math., 163:3 (2006), 499–522  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    3. Pisier G., “Grothendieck's Theorem, Past and Present”, Bull Amer Math Soc, 49:2 (2012), 237–323  crossref  mathscinet  zmath  isi  elib  scopus
    4. Khot S., Naor A., “Grothendieck-Type Inequalities in Combinatorial Optimization”, Commun. Pure Appl. Math., 65:7 (2012), 992–1035  crossref  mathscinet  zmath  isi  scopus
    5. Yu N., Duan R., Xu Q., “Bounds on the Distance Between a Unital Quantum Channel and the Convex Hull of Unitary Channels”, IEEE Trans. Inf. Theory, 63:2 (2017), 1299–1310  crossref  mathscinet  zmath  isi  scopus
  •    . . .  Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:434
    Full text:83
    References:38

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021